Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 3, NWS Northern Indiana

January 8, 2012

NWS Northern Indiana issued this small craft advisory at Jan 8, 2012, 3:56 PM EST. It took effect at Jan 9, 2012, 10:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2012, 3:56 PM EST (20:56 UTC)
In effect from
Jan 9, 2012, 10:00 AM EST
Expired
Jan 9, 2012, 10:00 PM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WHUS73 KIWX 082056
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EST SUN JAN 8 2012

LMZ043-046-090500-
/O.NEW.KIWX.SC.Y.0003.120109T1500Z-120110T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 PM EST SUN JAN 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS MONDAY. 

* WAVES: 1 TO 3 FEET MONDAY BUILDING TO 2 TO 5 FEET MONDAY
  EVENING...THEN SUBSIDING TO 2 TO 4 FEET LATE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
530 
WHUS73 KIWX 090418
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1118 PM EST SUN JAN 8 2012

LMZ043-046-091230-
/O.CON.KIWX.SC.Y.0003.120109T1500Z-120110T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1118 PM EST SUN JAN 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS MONDAY.

* WAVES: 1 TO 3 FEET MONDAY BUILDING TO 2 TO 5 FEET MONDAY 
  EVENING...THEN SUBSIDING TO 2 TO 4 FEET LATE MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
028 
WHUS73 KIWX 090902
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 AM EST MON JAN 9 2012

LMZ043-046-091715-
/O.CON.KIWX.SC.Y.0003.120109T1500Z-120110T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
402 AM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING. 

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS LATE IN THE
  MORNING. GUSTS TO 30 KNOTS THIS AFTERNOON AND EARLY EVENING.

* WAVES: 1 TO 3 FEET BUILDING TO 2 TO 4 FEET THIS AFTERNOON...THEN
  TO 3 TO 5 FEET BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
288 
WHUS73 KIWX 091525
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EST MON JAN 9 2012

LMZ043-046-092330-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-120110T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1025 AM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS LATE IN THE 
  MORNING. GUSTS TO 30 KNOTS THIS AFTERNOON AND EARLY EVENING. 

* WAVES: 1 TO 3 FEET BUILDING TO 2 TO 4 FEET THIS AFTERNOON... 
  THEN TO 3 TO 5 FEET BY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
655 
WHUS73 KIWX 092157
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 PM EST MON JAN 9 2012

LMZ043-046-100300-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-120110T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
457 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: WEST 15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS AFTER
  MIDNIGHT. GUSTS TO 30 KNOTS THROUGH EARLY EVENING.

* WAVES: 3 TO 7 FEET THIS EVENING...SUBSIDING TO 4 FEET OR LESS
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
229 
WHUS73 KIWX 100303
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EST MON JAN 9 2012

LMZ043-046-100800-
/O.EXP.KIWX.SC.Y.0003.000000T0000Z-120110T0300Z/
/O.NEW.KIWX.SC.Y.0004.120110T0303Z-120110T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST TUESDAY.

* WINDS: WEST 10 TO 15 KNOTS.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 4 FEET TOWARD DAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 3:47 PM EST, 9 minutes earlier.

Area forecast discussion, Jan 8, 3:47 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EST SUN JAN 8 2012

.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/

ONLY CONCERNS FOR SHORT PERIOD WILL BE CLOUD COVER AHEAD OF SERIES
OF WEAK DISTURBANCES AND TEMPERATURES.

THIN CIRRUS HAS DONE LITTLE TO IMPEDE WARMING TODAY ALLOWING TEMPS
TO REACH THE UPPER 30S TO LOWER 40S AS EXPECTED. WHILE HIGH CLOUDS
MAY THICKEN A BIT ACROSS FAR SOUTHERN AREAS...LITTLE OVERALL
INSULATING EFFECT EXPECTED WHICH SHOULD ALLOW TEMPS TO DROP INTO THE
MIDDLE 20S ONCE AGAIN.

LL WAA WILL CONTINUE THROUGH THE PERIOD. MSTR STARVED AND WEAKENING
DISTURBANCE WILL DROP INTO THE AREA MONDAY AFTERNOON AND EVENING
BRINGING AN INCREASE IN CLOUD COVER. 925 MB TEMPS OF 0 TO +2 C
SHOULD STILL BE ABLE TO BE MIXED DOWN AS LL FLOW ALSO INCREASES.
PREV HIGHS IN THE MID 40S SEEM REASONABLE AND HAVE LEFT ALONE.
TROUGH WILL QUICKLY EJECT BY TUESDAY WITH SOUTHERN STREAM CUT OFF
LOW OVER TEXAS AND NORTHERN STREAM WAVE DROPPING OUT OF WESTERN
CANADA. INCREASING HGTS AND LL FLOW WILL CONTINUE TO FUNNEL IN
WARMER AIR IN LOW LEVELS WITH 925 MB TEMPS REACHING +2 TO +6 C
DEPENDING ON MODEL OF CHOICE. AFTERNOON HIGHS TUESDAY SHOULD REACH
INTO THE UPPER 40S TO AROUND 50 WITH LITTLE HESITANCY.

&&

.LONG TERM...

WEDNESDAY THROUGH SUNDAY

LONG LATITUDINAL TROUGH WILL SUPPORT SIG HEIGHT FALLS INTO THE
GREAT LAKES MID NEXT WEEK...WITH ANOTHER ROUND OF STRONG CAA PER AN
ADVECTING MODIFIED ARCTIC AIRMASS. H85 TEMPS WILL FALL NEARLY 20
DEGREES C...WITH PERTURBED NW FLOW OFFERING SNOW SHOWERS...ESP AS
INVERSION HEIGHTS RISE...AND LAKE EFFECT SNOWS ACTIVATE. LONG
TRAJECTORY FLOW WITH MODERATE LAKE INDUCED INSTABILITY AND POSSIBLE
SUPERIOR AGGREGATE AFFECTS WILL SUPPORT THE THEREAT FOR HEAVY LAKE
EFFECT SNOW OVER SOME OF THE NW ZONES. LARGE SCALE FLOW WILL THEN
HEAVY MODIFIED AS PAC ORIGIN ZONAL DOWNSLOPE FLOW PUSHES BACK INTO
THE REGION BY THE LATER PORTION OF THE WEEKEND...WITH TEMPS EXPECTED
TO WARM BY SUNDAY. THE POTENTIAL FOR WESTERN ATLANTIC FLOW BLOCKING
WITH GULF OF ALASKA RIDGING /AS ADVERTISED IN THE ECMWF/ MAY SUPPORT
A SIG COLD SPELL OUTSIDE THE PERIOD. HOWEVER...GIVEN THE PREVALENT
PAC FLOW REGIME THIS WINTER...CONFIDENCE IN THIS SOLUTION REMAINS
LOW ATTM...GIVEN THE CONTINUED LACK OF GREENLAND POSITIVE HEIGHT
ANOMALIES AND ASSOCIATED NEGATIVE NAO.

WED-SAT...SW CONUS UPPER IMPULSE CONTINUES TO EJECT OUT AHEAD OF AN
EXPECTED DIGGING NORTHERN STREAM TROUGH IN ALL MODEL
SOLUTIONS...SUPPORTING SPLIT FLOW OVER THE REGION WED-THUR.
HENCE...PRECIP CHANCES CONTINUE TO DIMINISH ON WED AS LARGE SCALE
ASCENT WILL BE DELAYED UNTIL THE NORTHERN STREAM TROUGH ADVECTS INTO
THE REGION ON LATE WED INTO THUR. BIASED POPS DOWN WED...WITH
REMOVAL IN THE NW. VERY WARM MIXED THERMAL FIELDS WILL SUPPORT
TEMPS WELL INTO THE 40S...WITH SOME 50S POSSIBLE...ESP IF CLOUDS ARE
THIN ENOUGH FOR SUBSTANTIAL INSOLATION. RETAINED LOW POPS FOR POST
FRONTAL PRECIP WED NIGHT...WITH CAA SUPPORTING FALLING TEMPS THROUGH
THUR. SIG CAA WITH A STRONG 8MB CROSS FA SFC PRESSURE GRADIENT AND
STRONG LL FLOW WILL SUPPORT A VERY WINDY AND BLUSTERY DAY THUR.
FALLING INVERSION HEIGHTS/DISTURBED NW FLOW WITH LK MI BL
MODIFICATION WILL SUPPORT SNOW SHOWERS THROUGH THUR...INCREASING NW
AS LAKE EFFECT SNOW ACTIVATES. CONCERNS ON THE INTENSITY AND SNOW
AMOUNTS REMAINS...ESP GIVEN THE SUPPORT FOR A LARGE WESTERLY
COMPONENT TO THE FLOW. THIS IS WILL BE ESP TRUE IF THE 12Z ECMWF
VERIFIES AND THE MID LEVEL FLOW CLOSES OFF...SUPPORTING A SW
REFLECTION TO THE LL FLOW. REGARDLESS...EXTREME NORTHERN BERRIEN AND
CASS LOOK TO SEE THE BRUNT OF SNOWFALL IN THE LOCAL FA AND A POP
RAISE TO 60 WAS WARRANTED IN THE NW ZONES. SIG CAA WILL SUPPORT
TEMPS BELOW NORMAL THROUGH SAT...AT WHICH TIME MODERATING FLOW WILL
SUPPORT WARMING TEMPS. LAKE EFFECT SNOW WILL END SAT AS FLOW BACKS
SW AND WAA/FALLING INVERSION HEIGHTS ENSUE.

&&

.AVIATION...
LIGHT WINDS WILL PREVAIL WITH HIGH CLOUDS MOVING THROUGH ALLOWING
FOR VFR CONDITIONS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST MONDAY FOR LMZ043-
     046.

&&

SHORT TERM...FISHER
LONG TERM...JC
AVIATION...FISHER
Hazardous weather outlook, Jan 8, 4:54 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 AM EST SUN JAN 8 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
454 AM EST SUN JAN 8 2012 /354 AM CST SUN JAN 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH COLDER AIR IS EXPECTED TO RETURN FOR THURSDAY AND FRIDAY WITH
MORE SEASONABLE TEMPERATURES. THERE IS A GOOD CHANCE FOR LAKE
EFFECT SNOW SHOWERS TO DEVELOP ON THURSDAY AND FRIDAY WITH SOME
ACCUMULATIONS POSSIBLE. WIND CHILLS WILL LIKELY DROP INTO THE
SINGLE DIGITS AND TEENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-091100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
454 AM EST SUN JAN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED FOR MUCH OF THIS
PERIOD BEGINNING MONDAY OR MONDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.